Missouri, 2023Drought in Missouri, November 14 to 30, 2023
November 14 to 30, 2023 · NWS EAX · 3 events in 3 counties and zones
Drought conditions worsened to severe drought (D2) for Gentry, Nodaway, and Andrew Counties in NW Missouri beginning with the Nov 14th installment of the US Drought Monitor. This continued through the end of the month.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions worsened to severe drought (D2) for Gentry, Nodaway, and Andrew Counties in NW Missouri beginning with the Nov 14th installment of the US Drought Monitor. This continued through the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 13, 11:39 PM CST, 21 minutes earlier.
Area forecast discussion, Nov 13, 11:39 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1139 PM CST Mon Nov 13 2023
...Updated 06z Aviation...
.Discussion...
Issued at 201 PM CST MON NOV 13 2023
Key Messages...
- Above normal temperatures will continue through Friday. High
temperatures will be around 10 to 15 degrees above normal each
day.
- Dry conditions can be expected (>95% chance) through Saturday.
- Elevated fire weather concerns Tuesday and Wednesday with dry,
warm, and breezy conditions.
Detailed Discussion...
As expected, temperatures have easily pushed the upper 60s through 1
PM, with a few locations reaching 70 F. With upper riding spread
across the Plains, the Texas H500 open trough continues to slide
eastward. Overnight, with the trough sliding along the Gulf Coast,
more ample dry WAA will develop off the southwest CONUS into our
region. Given NBM has underperformed today and with more supportive
warm air advection, H850 temps are expected to be around 10 C
tomorrow afternoon, I expect temperatures to make a run at the lower
70s tomorrow and similarly on Wednesday. With that said, for hourly
and max temps, I went with a 50 50 blend of the NBM and NBM 90th
percentile through Wednesday afternoon.
Elevated fire weather concerns will exist Tuesday and Wednesday
afternoon. Breezy southwest winds, 10 to 15 mph, will combine with
warm and dry conditions. Minimum RH values will exist in the lower
30 to lower 40 percent range.
Above normal temperatures and dry conditions are still expected to
continue through the end of the week. Although upper level ridging
will shallow a touch Thursday, southerly flow will persist, with
temperatures easily reaching the mid 60s. Some places may push the
upper 60s with enhanced southwest winds ahead of an approaching dry
cold front from the northwest. This will bring temperatures back
near normal on Friday, post-frontal, but enhanced ridging into
Saturday will usher in temperatures back in the lower 60s for highs.
Looking long range, still looks like the best precipitation chances
will be Sunday night into Monday with the arrival of a stout trough
across the central CONUS. Given seasonable temperatures in the lower
50s for highs and above freezing for lows, precip should be all
rain.
&&
.Aviation...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1137 PM CST MON NOV 13 2023
High pressure is starting to exit the area but will still help
keep skies clear at least through the morning. Winds will pick up
slightly this afternoon. Higher cirrus clouds are possible in the
afternoon. Overall VFR conditions are forecast through the TAF
period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
Discussion...Kurtz
Aviation...Krull
Hazardous weather outlook, Nov 13, 3:15 AM CST, 20 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
315 AM CST Mon Nov 13 2023
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-140915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
315 AM CST Mon Nov 13 2023
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
Drought, Gentry
- When
- November 14, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Gentry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.212, -94.410 (the zone’s center; the record gives no point)
The Nov 14th installment of the Drought Monitor introduced severe drought (D2) for much of Gentry County. Severe drought continued through the end of November 2023.
Drought, Nodaway
- When
- November 14, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Nodaway forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.361, -94.883 (the zone’s center; the record gives no point)
The Nov 14th installment of the Drought Monitor introduced severe drought (D2) for much of Nodaway County. Severe drought continued through the end of November 2023.
Drought, Andrew
- When
- November 14, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Andrew forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.984, -94.802 (the zone’s center; the record gives no point)
The Nov 14th installment of the Drought Monitor introduced severe drought (D2) for northern portions of Andrew County. Severe drought continued through the end of November 2023.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in Gulf of Mexico, November 14 to 16, 202375 kt wind · 19 events
- Drought in Georgia, November 14 to 30, 20235 events
- Drought in Alabama, November 14 to 28, 20233 events
- Drought in Georgia, November 14 to 28, 20232 events
- Drought in Kansas, November 14 to 30, 20232 events
- Coastal Flood and High Wind in Alaska, November 14 to 16, 202367 kt wind · 2 events
- Flash Flood in Florida, November 14, 20231 event
- Winter Weather in Alaska, November 14 to 17, 20231 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1149435, 1149436, 1149437.